Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Help for getting off Suboxone
    avatar
    MissKitty111 posted:
    My Son was addicted to opiates for seven years after a severe shoulder injury at age 17. He wanted to get "clean" and was put on Suboxone. He has anxiety and depression, so his Addiction Psychiatrist added Adderal and Klonopin. He is now showing very scary side effects. I'm so worried. He is very slow at everything, his speech is slurred, it is hard for him to put words together. We think he may be having halucinations or fixations. He thinks there are mice and bugs in his house and no one else has seen any signs of them. All of this is terrifying me. When I looked up the side effects of Suboxone, his symptoms match up with the side effects. He's 26 and I'm not supposed to be talking with his Psychiatrist. He doesn't want to get off the Suboxone.

    What should I do and where can he get help? I noticed some Betty Ford experts and I would love to hear from you. I'm a Nurse, but I have no experience with Psychiatry and addictions. I need to find some help quickly but don't know where to go.
    Reply
     
    avatar
    Betty Ford Center
    Sean Barlow, MD responded:
    From what you describe, this could be related to the medications given to your son; it could be a primary psychiatric disorder and/or it could be related to other drugs he may be taking that have abuse potential.

    Ideally, it would be good to talk to your son's psychiatrist, but he has the right to not allow you to communicate with his doctor. Under that circumstance, you don't have a lot of options.

    What you can do is take care of yourself by doing things such as attending Al-Anon and/or a program that offers education and treatment for family members of addicts.

    I hope you can help your son, or — even better — that he can help himself with the help of his psychiatrist.

    I wish you well.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    Will smoking weed effect my everyday life and health due to my age?
    I'm 14 and I've been smoking marijuana since I was 12 due to family problems&a family loss and my grades seem to me slowly going down ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.